Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this frost advisory at Sep 22, 2011, 3:40 PM CDT for 16 counties in Nebraska; Harrison County, Monona County, Shelby County, Iowa. It took effect at Sep 23, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2011, 3:40 PM CDT (20:40 UTC)
- In effect from
- Sep 23, 2011, 4:00 AM CDT
- Expired
- Sep 23, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS73 KOAX 222040 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 340 PM CDT THU SEP 22 2011 ...AREAS OF FROST LATE TONIGHT INTO EARLY FRIDAY MORNING... .HIGH PRESSURE EXTENDING FROM MINNESOTA INTO EASTERN NEBRASKA AND WESTERN IOWA WILL BRING COOL CONDITIONS TO THE REGION. THIS ALONG WITH MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR AREAS OF FROST TO FORM LATE TONIGHT AND LAST INTO EARLY FRIDAY MORNING. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-230915- /O.NEW.KOAX.FR.Y.0004.110923T0900Z-110923T1300Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY 340 PM CDT THU SEP 22 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * IMPACTS...TEMPERATURES SHOULD FALL INTO THE LOWER AND MID 30S... ALLOWING AREAS OF FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
804 WWUS73 KOAX 230201 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 901 PM CDT THU SEP 22 2011 ...AREAS OF FROST LATE TONIGHT INTO EARLY FRIDAY MORNING... .HIGH PRESSURE EXTENDING FROM MINNESOTA INTO EASTERN NEBRASKA AND WESTERN IOWA WILL BRING COOL CONDITIONS TO THE REGION. THIS ALONG WITH MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR AREAS OF FROST TO FORM LATE TONIGHT AND LAST INTO EARLY FRIDAY MORNING. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-231300- /O.CON.KOAX.FR.Y.0004.110923T0900Z-110923T1300Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY 901 PM CDT THU SEP 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... * IMPACTS...TEMPERATURES SHOULD FALL INTO THE LOWER AND MID 30S...ALLOWING AREAS OF FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CHERMOK
186 WWUS73 KOAX 230823 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 323 AM CDT FRI SEP 23 2011 ...AREAS OF FROST THIS MORNING... .HIGH PRESSURE SETTLING OVER THE REGION HAS KEPT SKIES CLEAR AND WINDS LIGHT. THIS HAS ALLOWED TEMPERATURES TO DROP INTO THE LOW TO MID 30S...AND AREAS OF FROST TO FORM. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-231300- /O.CON.KOAX.FR.Y.0004.110923T0900Z-110923T1300Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY 323 AM CDT FRI SEP 23 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * IMPACTS...AREAS OF FROST HAVE FORMED UNDER CLEAR SKIES AND LIGHT WINDS WITH TEMPERATURES IN THE LOW TO MID 30S. THE FROST WILL DISSIPATE SHORTLY AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
980 WWUS73 KOAX 231318 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 818 AM CDT FRI SEP 23 2011 ...FROST ADVISORY EXPIRED... .THE FROST ADVISORY EXPIRED AT 8 AM. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-231430- /O.EXP.KOAX.FR.Y.0004.000000T0000Z-110923T1300Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY 818 AM CDT FRI SEP 23 2011 ...FROST ADVISORY HAS EXPIRED... AS TEMPERATURES RISE THIS MORNING...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MAYES
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Sep 22, 3:20 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 22, 3:20 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 PM CDT THU SEP 22 2011
.DISCUSSION...
TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERN THROUGH THE PERIOD.
EXPECT SOME FROST ACROSS THE NORTHERN PARTS OF THE AREA TONIGHT
AND WILL ISSUE AN ADVISORY FOR THAT. CLOSED LOW RETROGRADING OVER THE
WEEKEND SHOULD STAY FAR ENOUGH EAST TO KEEP PRECIPITATION EAST OF OUR
AREA...BUT LATER SHIFTS WILL NEED TO MONITOR.
SHORTWAVE TROUGH DIGGING ACROSS IOWA IN LARGER SCALE TROUGH THAT
STRETCHES FROM EASTERN ONTARIO INTO TEXAS SHOULD CONTINUE TO PUSH
SOUTHEASTWARD. EVENTUALLY THE 500 MB TROUGH WILL CLOSE OFF WITH THE
MAIN CIRCULATION EXPECTED TO BE NEAR THE ILLINOIS/INDIANA BORDER BY
12Z SATURDAY. UNLIKE THE 12Z RUNS FROM YESTERDAY...LATEST RUNS SHOW
THAT FEATURE RETROGRADING WESTWARD INTO EASTERN IOWA THROUGH SUNDAY.
EVENTUALLY IS DOES MOVE EAST AND LIFT OUT INTO AN OPEN WAVE BY THE
MID PART OF NEXT WEEK AS A RIDGE BUILDS EAST FROM THE ROCKIES.
TONIGHT...THE CUMULUS AND STRATOCUMULUS CLOUDS OVER PARTS OF THE
AREA THIS AFTERNOON SHOULD DISSIPATE THIS EVENING. THE 19Z SURFACE
ANALYSIS SHOWED HIGH PRESSURE FROM THE EASTERN DAKOTAS AND WESTERN
MINNESOTA SOUTHWARD INTO THE FORECAST AREA. WINDS SHOULD BE LIGHT
AND WITHOUT MUCH CLOUD COVER THERE SHOULD BE DECENT RADIATIONAL
COOLING. DECIDED TO GO WITH AREAS OF FROST AND AN ADVISORY FOR OUR
NORTHERN ZONES. MODELS SUGGEST SOUTHERN COUNTIES WILL STAY JUST A
BIT WARMER.
ON FRIDAY...THE SURFACE RIDGE AXIS DOES MOVE EAST BUT WINDS ARE
EXPECTED TO REMAIN LIGHT AND LIMIT MIXING. SO EVEN WITH A GOOD
AMOUNT OF SOLAR INSOLATION...HIGHS WILL RANGE FROM THE MID AND
UPPER 60S IN WESTERN IOWA AND 67 TO 71 FOR EASTERN NEBRASKA. AT
THIS TIME...EXPECT LOWS FRIDAY NIGHT TO BE A LITTLE WARMER THAN
THOSE TONIGHT AS WARMER AIR TRIES TO MOVE IN FROM THE WEST. THIS
TREND REVERSES SATURDAY THROUGH SUNDAY AS COOLER LOW LEVEL AIR
PUSHES IN FROM THE EAST.
SATURDAY AND SUNDAY...THERE IS SOME CHANCE OF PRECIPITATION EAST
OF OUR AREA FOR PARTS OF IOWA AND MISSOURI BUT AT THIS TIME HAVE
KEPT RAIN CHANCES AT 14 OR LESS FOR OUR IOWA COUNTIES. HIGHS BOTH
SATURDAY AND SUNDAY SHOULD BE IN THE UPPER 60S AND LOWER 70S...
WARMEST TO THE WEST AND COOLEST EAST.
AFTER THAT...TEMPERATURES SHOULD MODERATE BACK TO OR SLIGHTLY ABOVE
NORMAL BY THE MID PART OF NEXT WEEK. NO SIGNIFICANT PRECIPITATION
IS EXPECTED.
&&
.AVIATION...18Z TAFS. NO SIGNIFICANT AVIATION CONCERNS EXPECTED
THROUGH THE 24HR FORECAST PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR NEZ011-012-
015>018-030>034-042>045-050.
IA...FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR IAZ043-055-056.
&&
DISCUSSION...MILLER
AVIATION...DEEHazardous weather outlook, Sep 22, 10:43 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1043 AM CDT THU SEP 22 2011 IAZ069-080-091-NEZ016-030-042>044-050>053-065-066-078-088>090-092- 222300- ANTELOPE-BOONE-BUTLER-COLFAX-DODGE-DOUGLAS-GAGE-JEFFERSON-JOHNSON- LANCASTER-MONTGOMERY IA-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA- SALINE-SARPY-SAUNDERS-SEWARD- 1043 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ079-090-NEZ067-068-091-093-222300- CASS-FREMONT IA-MILLS IA-NEMAHA-OTOE-RICHARDSON- 1043 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM TO RULO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ043-055-056-NEZ015-017-018-031>034-045-222300- BURT-CUMING-HARRISON IA-MADISON-MONONA IA-PIERCE-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 1043 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS LIKELY LATE TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ012-222300- CEDAR- 1043 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS LIKELY LATE TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS. MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER IN NORTHERN KNOX COUNTY...AND ALSO FROM AROUND PLATTSMOUTH DOWNSTREAM TO RULO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ011-222300- KNOX- 1043 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER IN NORTHERN KNOX COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Nebraska, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.